Alert archive / Georgia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 275, NWS Atlanta, GA

June 3, 2011Jefferson County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 3, 2011, 5:48 PM EDT for Jefferson County, Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2011, 5:48 PM EDT (21:48 UTC)
Expired
Jun 3, 2011, 6:30 PM EDT
In force
42 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

County Jefferson County, GA

The radar

The Robins AFB radar (KJGX), 93 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.8 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2011-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1879 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2011-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1879 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
1228 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

069 
WUUS52 KFFC 032148
SVRFFC
GAC163-032230-
/O.NEW.KFFC.SV.W.0275.110603T2148Z-110603T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
548 PM EDT FRI JUN 3 2011

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN JEFFERSON COUNTY IN EAST CENTRAL GEORGIA

* UNTIL 630 PM EDT

* AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED 6 MILES EAST
  OF LOUISVILLE...MOVING SOUTH AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WADLEY AND BARTOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3284 8231 3281 8237 3281 8242 3278 8240
      3277 8241 3279 8249 3282 8252 3292 8251
      3294 8253 3313 8238 3311 8228 3304 8228
      3293 8227
TIME...MOT...LOC 2148Z 017DEG 12KT 3302 8231

$$
1 follow-up statement
917 
WWUS52 KFFC 032202
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
602 PM EDT FRI JUN 3 2011

GAC163-032230-
/O.CON.KFFC.SV.W.0275.000000T0000Z-110603T2230Z/
JEFFERSON GA-
602 PM EDT FRI JUN 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHERN JEFFERSON COUNTY...

AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
LOUISVILLE...MOVING SOUTH AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MOXLEY...WADLEY AND BARTOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3284 8231 3283 8235 3281 8237 3281 8241
      3278 8240 3278 8243 3279 8249 3282 8252
      3292 8251 3294 8253 3309 8239 3307 8230
      3304 8228 3293 8227
TIME...MOT...LOC 2202Z 017DEG 12KT 3298 8233

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 4:09 PM EDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jun 3, 4:09 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
409 PM EDT FRI JUN 3 2011

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
SIZZLING...NEAR RECORD CONDITIONS EXPECTED TO CONTINUE THROUGH THE
SHORT TERM UNDER INFLUENCE OF STRONG HIGH PRESSURE. AS HIGH PRESSURE
RIDGE CENTER SHIFTS SLIGHTLY WEST THROUGH THE WEEKEND...THE CWA
REMAINS ON THE MORE ACTIVE EASTERN EDGE. WITH WEAK SURFACE TROUGHING
ACROSS CENTRAL GEORGIA INTO THE WEEKEND WILL PROVIDE A FOCUS FOR
CONVECTION...WITH SLIGHT CHANCE TO CHANCE POPS OF SHOWERS AND
THUNDERSTORMS ACROSS MAINLY EASTERN AND SOUTHERN HALF OF GEORGIA.
WITH DIURNALLY INFLUENCED MU CAPES ABOVE 2500 J/KG...SOME OF THESE
STORMS COULD BE STRONG. UPPER LEVEL RIDGE CONTINUES TO DOMINATE THE
REGION INTO EARLY NEXT WEEK...AND WITH A WEAK DISTURBANCE MOVING
INTO THE SOUTH ATLANTIC BIGHT...EXPECT ISOLATED THUNDERSTORM CHANCES
TO CONTINUE SUNDAY.

ABOVE NORMAL TEMPERATURES EXPECTED THROUGH THE ENTIRE FORECAST...AND
INTO THE FORESEEABLE FUTURE. HAVE TENDED TOWARDS THE WARMER
GUIDANCE...AND IN A FEW LOCATIONS...HAVE GONE A DEGREE OR TWO ABOVE.
SEE THE CLIMATE SECTION BELOW FOR RECORD INFORMATION.

.LONG TERM /MONDAY THROUGH FRIDAY/...
OVERALL LONG TERM CONSENSUS REMAINS HOT WITH SLIGHT CHANCE POPS.
WEAK SURFACE BOUNDARY DRIFTS INTO SOUTH GEORGIA MONDAY...BUT WITH
HIGH PRESSURE RIDGE ALOFT...CONVECTION SHOULD BE LIMITED. HIGH
CAPES...LOW SHEAR...AND AMPLE LOW LEVEL MOISTURE...HAVE CONTINUED
WITH THE SLIGHT CHANCE POPS THROUGH THE LONG TERM FOR ISOLATED PULSE
DIURNAL CONVECTION.  TEMPERATURES EXPECTED TO STAY ABOVE
NORMAL...WITH ABOVE 90 DEGREE HIGHS FOR MUCH OF THE STATE THROUGH
LATE NEXT WEEK.

31

&&

.CLIMATE...

RECORDS FOR 06-04...SATURDAY

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     103 1911     66 1997     71 2008     52 1929
                            1976        2000
                                        1985
   KATL      98 1911     66 1976     76 1895     54 1969
                                                    1954
                                                    1879
   KCSG     100 1985     72 1976     77 1998     53 1969
   KMCN     103 1985     73 1997     75 1941     49 1969

RECORDS FOR 06-05...SUNDAY

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     100 1985     69 1997     73 1985     49 1954
   KATL      98 1985     66 1997     75 1985     50 1954
                            1886
   KCSG     103 1985     73 1997     74 1993     48 1954
                                        1981
   KMCN     102 1985     71 1997     75 1985     51 1954
                            1969
                            1926

RECORDS FOR 06-06...MONDAY

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     100 1985     70 1997     74 1985     51 1976
   KATL     100 1943     66 1997     77 1985     53 1997
                                                    1954
                                                    1946
   KCSG     103 1985     77 1997     76 1981     52 1954
   KMCN     105 1985     69 1997     76 1985     52 2006

RECORDS FOR 06-07...TUESDAY

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     102 1933     65 1997     73 1980     50 2000
   KATL      97 1943     62 1997     75 1899     50 1998
                1933                    1885
   KCSG      98 1993     69 1997     76 1981     54 1976
   KMCN     100 1933     70 1968     74 1980     52 1976

RECORDS FOR 06-08...WEDNESDAY

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     101 2008     69 1997     74 1933     50 1977
   KATL      96 1952     68 1997     77 1899     52 1977
   KCSG      98 2008     74 1997     75 1981     54 1955
                                        1980
                                        1953
   KMCN     100 2008     73 1997     74 1981     53 1998
                            1912        1980        1991
                                        1933

RECORDS FOR 06-09...THURSDAY

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     102 2008     70 1912     74 1981     51 1977
                                        1933        1931
   KATL      98 2008     66 1891     75 1995     53 1931
                                        1981        1930
                                        1899        1913
   KCSG      97 2008     76 1966     78 1981     54 1977
                1986
                1954
   KMCN     100 2008     70 1913     75 1981     53 1931
                1954

&&

.AVIATION...
18Z UPDATE...
MAINLY VFR CONDITIONS EXPECTED THROUGHOUT PERIOD...WITH EXCEPTION OF
A CSG TO MCN LINE WHERE A WEAK BOUNDARY EXTENDS. THIS BOUNDARY IS
EXPECTED TO BE A FOCAL POINT FROM 21-02Z FOR ISOLATED TSTMS. VSBYS
HAVE IMPROVED TO BETTER THAN 7SM FOR MOST AREAS AROUND ATL AND
SHOULD CONTINUE THROUGH 05Z WHEN VSBYS OF 4-6SM IN HZ... IMPROVING
TO P6SM AFTER 15Z SAT. WINDS LIGHT NW TODAY...BECOMING NE FROM NE-SW
AFT 00Z. SPEEDS LESS THAN 10KTS THROUGH TAF VALID PERIOD.

//ATL CONFIDENCE...18Z UPDATE...
HIGH ON CIGS...VSBY...AND WIND THROUGH TAF VALID PERIOD.
LOW ON THUNDERSTORM POTENTIAL.

37

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          69  94  69  98 /  20   5   5  20
ATLANTA         74  94  74  96 /   5   5   5  20
BLAIRSVILLE     63  90  64  91 /  20   5   5  20
CARTERSVILLE    68  95  66  98 /   5   5   5  20
COLUMBUS        73  97  74 100 /  20  20   5  10
GAINESVILLE     69  93  70  96 /  20   5   5  20
MACON           71  97  70 100 /  30  10   5  20
ROME            67  96  67  98 /   5   5   5  20
PEACHTREE CITY  69  94  67  97 /  10  10   5  20
VIDALIA         72  95  72 100 /  40  20   5  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

31/37
Hazardous weather outlook, Jun 3, 4:52 AM EDT, 12 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
452 AM EDT FRI JUN 3 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-041000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
452 AM EDT FRI JUN 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS POSSIBLE ACROSS MAINLY CENTRAL GEORGIA
TODAY AND TONIGHT.

.SYNOPSIS...
A WEAK SURFACE TROUGH LINGERED ACROSS CENTRAL GEORGIA FRIDAY
MORNING. THIS TROUGH WILL DRIFT SLOWLY SOUTH INTO SOUTH GEORGIA BY
SATURDAY. MEANWHILE...A STRONG AREA OF HIGH PRESSURE REMAINED
ACROSS THE SOUTH CENTRAL AND SOUTHEAST U.S...PROVIDING THE REGION
WITH WELL ABOVE NORMAL TEMPERATURES.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM ANY THUNDERSTORMS WILL BE FREQUENT CLOUD-
TO-GROUND LIGHTNING. A FEW THUNDERSTORMS MAY BECOME STRONG WITH
WIND GUSTS TO 40 MPH AND SMALL HAIL.

.DISCUSSION...
HIGH PRESSURE ALOFT CONTINUES TO KEEP AN UNSEASONABLY HOT AIR MASS
ACROSS THE REGION. AMPLE GULF MOISTURE REMAINS PRESENT UNDER THE
UPPER HIGH WITH DEWPOINTS IN THE 65 TO 70 DEGREE RANGE. THE
HOT...HUMID AIR MASS WILL YIELD AFTERNOON CAPES OF 2000 TO 3000
ACROSS THE REGION...ESPECIALLY ACROSS CENTRAL GEORGIA. A WEAK SFC
TROUGH LINGERED ACROSS CENTRAL GEORGIA FROM COLUMBUS TO AUGUSTA.
WITH A VERY UNSTABLE AIR MASS IN PLACE...ISOLATED PULSE-TYPE
THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN THIS AFTERNOON IN THE
VICINITY OF THE SURFACE TROUGH. THESE THUNDERSTORMS WILL DRIFT
SOUTH TO SOUTHWEST WITH NORTHEAST FLOW ALOFT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS CENTRAL GEORGIA
AGAIN SATURDAY AFTERNOON...WITH ISOLATED TO POTENTIALLY SCATTERED
THUNDERSTORMS ACROSS ALL OF NORTH AND CENTRAL GEORGIA SUNDAY
THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

19

In the hours before

Special weather statement, Jun 3, 5:44 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
544 PM EDT FRI JUN 3 2011

GAZ076-032230-
544 PM EDT FRI JUN 3 2011

...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 40 MPH WINDS
IN JEFFERSON COUNTY UNTIL 630 PM EDT...

AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF MOXLEY...MOVING SOUTH AT 10
MPH.

&&

LAT...LON 3285 8230 3283 8235 3281 8237 3281 8241
      3280 8242 3283 8251 3308 8236 3307 8228
      3293 8227
TIME...MOT...LOC 2144Z 011DEG 9KT 3303 8232
Special weather statement, Jun 3, 5:46 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
546 PM EDT FRI JUN 3 2011

GAZ023-024-032215-
546 PM EDT FRI JUN 3 2011

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 MPH
WINDS IN BANKS AND HALL COUNTIES UNTIL 615 PM EDT...

AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTH OF HOLLINGSWORTH...MOVING SOUTH AT
10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
BANKS AND HALL COUNTIES THROUGH 615 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE HOLLINGSWORTH...PINEFIELD CROSSROADS...
HOMER AND LULA. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

&&

LAT...LON 3449 8347 3446 8340 3435 8338 3433 8339
      3432 8338 3426 8337 3435 8372 3446 8364
      3444 8362 3450 8353
TIME...MOT...LOC 2146Z 011DEG 10KT 3451 8351

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 10:53 PM EDTSpecial Weather StatementFFCHenry37 min
Jun 2, 11:27 PM EDTSevere Thunderstorm WarningFFCButts, Henry17 min
Jun 2, 11:53 PM EDTSpecial Weather StatementFFCSpalding37 min
Jun 3, 12:29 AM EDTSpecial Weather StatementFFCPike31 min
Jun 3, 12:51 AM EDTSpecial Weather StatementFFCEmanuel39 min
Jun 3, 5:44 PM EDTSpecial Weather StatementFFCJefferson46 min
Jun 3, 5:46 PM EDTSpecial Weather StatementFFCBanks29 min
Jun 3, 5:51 PM EDTSevere Thunderstorm WarningFFCBanks39 min
Jun 3, 6:04 PM EDTSpecial Weather StatementFFCToombs41 min
Jun 3, 6:25 PM EDTSpecial Weather StatementFFCJackson35 min
Jun 3, 6:30 PM EDTSpecial Weather StatementFFCJefferson45 min
Jun 3, 6:41 PM EDTSpecial Weather StatementFFCToombs34 min
Jun 3, 6:55 PM EDTSpecial Weather StatementFFCClarke, Jackson35 min
Jun 3, 7:42 PM EDTSpecial Weather StatementFFCMontgomery48 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.